Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Using Nuvaring, nausea, dizziness, fever. Worried about toxic shock syndrome

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
So, my girlfriend started using Nuvaring at about 1am on Saturday morning, Sunday morning she woke up with nausea, dizziness, and wouldn't even try to keep food down. Now, 1am on Monday, she has a fever of 102.1 F, and I'm reading about stuff online
says to call a doctor if: "Sudden fever (usually 102°F or more), vomiting, diarrhea, dizziness, fainting, or a sunburn-like rash on the face or body (very rarely, toxic shock syndrome)"
Now, she already had a sunburn... so we can't tell there...
She took out the ring, threw it away, drank a little water and went back to bed intending to call her Dr in the morning.
I'm reading about TSS and freaking out. Should I drag her to the ER, or let her sleep and call in the morning?
Posted Tue, 22 May 2012 in Birth Control
Answered by Dr. Rakhi Tayal 7 hours later
Thanks for posting your query.
Nuvaring is rarely associated with symptoms of your girl friend are suggestive of a toxic reaction which needs a medical attention.
You need to take your friend to the ER at the earliest for proper evaluation of her symptoms and an appropriate treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor